Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Tallahassee, FL

May 14, 2015Bay County, Washington County, Florida

NWS Tallahassee, FL issued this severe thunderstorm warning at May 14, 2015, 2:23 PM CDT for Bay County, Washington County, Florida. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 14, 2015, 2:23 PM CDT (19:23 UTC)
Expired
May 14, 2015, 2:48 PM CDT
In force
25 min
Issued by
NWS Tallahassee, FL
Area
Storm-based polygon

Counties Bay County, FL, Washington County, FL

The radar

The Eglin Afb radar (KEVX), 36 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2015-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 223 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2015-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
223 J/kg
Mixed-layer CIN
-79 J/kg
Mixed-layer LCL
1223 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

871 
WUUS52 KTAE 141923
SVRTAE
FLC005-133-142000-
/O.NEW.KTAE.SV.W.0059.150514T1923Z-150514T2000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM CDT THU MAY 14 2015

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
  NORTHEASTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...

* UNTIL 300 PM CDT

* AT 222 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
  MPH. THIS STORM WAS LOCATED 12 MILES SOUTHEAST OF VERNON. THIS
  STORM WAS NEARLY STATIONARY.

* LOCATIONS IMPACTED INCLUDE...
  GAINER SPRING...PORTER LAKE...SINGER ROAD...GREENHEAD AND
  RIVERSIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.

&&

LAT...LON 3060 8551 3043 8543 3038 8563 3054 8570
TIME...MOT...LOC 1922Z 333DEG 3KT 3049 8557 

$$

15-HARRIGAN
1 follow-up statement
953 
WWUS52 KTAE 141948
SVSTAE

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
248 PM CDT THU MAY 14 2015

FLC005-133-141958-
/O.CAN.KTAE.SV.W.0059.000000T0000Z-150514T2000Z/
WASHINGTON FL-BAY FL-
248 PM CDT THU MAY 14 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON AND
NORTHEASTERN BAY COUNTIES IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3060 8551 3043 8543 3038 8563 3054 8570
TIME...MOT...LOC 1946Z 333DEG 3KT 3047 8556 

$$

15-HARRIGAN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 14, 8:47 AM CDT, 5 hours 36 minutes earlier.

Area forecast discussion, May 14, 8:47 AM CDT, 5 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
947 AM EDT THU MAY 14 2015

.NEAR TERM [THROUGH TODAY]...

ONLY MADE MINOR CHANGES TO THE TIMING OF CONVECTIVE DEVELOPMENT
TODAY...AND RAISED THE POP SLIGHTLY IN SOME AREAS JUST INLAND FROM
THE COAST. 12Z TLH SOUNDING INDICATED A MORE MOIST AND SLIGHTLY
MORE UNSTABLE SOUNDING THAN 24 HOURS AGO /PRECIPITABLE WATER JUST
OVER 1.5 INCHES AND MUCAPE JUST OVER 600 J/KG/ WITH A NICE
CONSISTENT SOUTHEAST LOW LEVEL WIND REGIME THAT WILL ASSIST WITH
MAINTAINING LOW LEVEL MOISTURE AND PRODUCING A MORE ACTIVE
SEABREEZE REGIME. THE CONVECTIVE TEMPERATURE IS ALSO LOWER AT 86
DEGREES...SO ISOLATED TO SCATTERED SHOWERS AND SOME THUNDERSTORMS
SHOULD DEVELOP BY AROUND MIDDAY WITH SCATTERED TO NUMEROUS SHOWERS
AND THUNDERSTORMS DEVELOPING THROUGH THE AFTERNOON. AS MENTIONED
IN THE PREVIOUS NEAR TERM DISCUSSION...THE MAIN CONCERN IS LOCALLY
VERY HEAVY RAINFALL THIS AFTERNOON.

&&

.PREV DISCUSSION [431 AM EDT]...

.NEAR TERM [THROUGH TODAY]...

ALTHOUGH THE 00Z TALLAHASSEE SOUNDING ONLY HAD A PRECIPITABLE WATER
VALUE OF 1.37 INCHES, THAT IS IN THE PROCESS OF CHANGING AS MOISTURE
ADVECTION SHOULD CAUSE PWATS TO INCREASE TO AROUND 1.8 INCHES BY
THIS AFTERNOON. THOSE VALUES ARE 1 TO 2 STANDARD DEVIATIONS ABOVE
NORMAL. BOTH GLOBAL AND HI-RES MODELS ARE IN EXCELLENT AGREEMENT IN
DEVELOPING NUMEROUS SHOWERS AND THUNDERSTORMS TODAY IN THIS MOIST
ENVIRONMENT. MOST MODELS INITIATE CONVECTION FIRST NEAR A SURFACE
TROUGH OR WEAK SURFACE FRONT IN THE FLORIDA PANHANDLE, BEFORE SLOWLY
SPREADING ACTIVITY NORTH AND EAST. THE GREATEST RAIN CHANCES ARE
EXPECTED TO BE MORE THAN 20 MILES INLAND, AND GENERALLY OVER THE
WESTERN TWO-THIRDS OF THE AREA - PARTICULARLY FOCUSED ON THE TRI-
STATE BORDER REGION AROUND LAKE SEMINOLE TO NEAR DOTHAN. POPS WERE
INCREASED TO 60-80 PERCENT IN INLAND AREAS THIS AFTERNOON. WE KEPT
THE WARMEST HIGH TEMPERATURES (NEAR 90) IN FAR SOUTH-CENTRAL GEORGIA
AND THE EASTERN FLORIDA BIG BEND, WHERE THE ONSET OF CONVECTION MAY
BE LATER IN THE AFTERNOON. TO THE WEST, HIGHS SHOULD BE IN THE MID-
80S IN MOST LOCATIONS.

THE PRIMARY CONCERN ASSOCIATED WITH THE CONVECTION TODAY WILL BE
HEAVY RAINFALL. MODELS ARE IN GOOD AGREEMENT IN INDICATING MEAN
WINDS BELOW 20,000 FT OF ONLY 5-10 KNOTS. SLOW STORM MOTIONS ARE
EXPECTED, AND THE COMBINATION OF DRIFTING STORMS AND BACKBUILDING
ALONG MESOSCALE BOUNDARIES AND OUTFLOWS COULD PRODUCE LOCALLY HEAVY
RAINFALL. MANY OF THE CONVECTION-ALLOWING MODELS INDICATE RAIN RATES
AS HIGH AS 2-3"/HR, WITH 6-HOUR TOTALS AS HIGH AS 5" OR SO IN
ISOLATED INSTANCES. THIS SEEMS PLAUSIBLE WITH ABOVE NORMAL PWATS,
VERY SLOW STORM MOTIONS, AND WIDESPREAD COVERAGE EXPECTED. FLASH
FLOODING WILL BE POSSIBLE, ALTHOUGH THE RECENT STRETCH OF RELATIVELY
DRY WEATHER MAY KEEP THE THREAT MORE ISOLATED TODAY. THEREFORE, WE
HAVE OPTED NOT TO ISSUE A FLASH FLOOD WATCH AT THE MOMENT, BUT HAVE
INCLUDED HEAVY RAIN WORDING IN THE FORECAST.

.SHORT TERM [TONIGHT THROUGH SATURDAY]...

EASTERLY/SOUTHEASTERLY FLOW WILL PUMP PLENTY OF MOISTURE INTO THE
LOWER LEVELS AS HIGH PRESSURE REMAINS OFF OF THE EAST COAST. A
RIDGE WILL REMAIN OVER THE SOUTHEAST IN THE UPPER LEVELS. HOWEVER,
OVERNIGHT THURSDAY A MINOR SHORTWAVE TROUGH WILL MOVE THROUGH
NORTHERN AL/GA. THIS WILL ENHANCE RAIN CHANCES PARTICULARLY FOR
THE NORTHERN HALF OF THE REGION. EXPECT SHOWERS AND THUNDERSTORMS
TO FORM FRIDAY AND SATURDAY AFTERNOONS DUE TO DAYTIME HEATING AND
SEABREEZE INTERACTIONS. LOWS ON FRIDAY AND SATURDAY MORNINGS WILL
BE IN THE UPPER 60S TO LOWER 70S. HIGHS ON FRIDAY AND SATURDAY
AFTERNOONS WILL BE IN THE 80S.

.LONG TERM [SATURDAY NIGHT THROUGH THURSDAY]...

AN UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHEAST. AT THE SFC,
HIGH PRESSURE OVER THE ATLANTIC WILL BE THE PROMINENT FEATURE.
SOUTHERLY FLOW WILL BRING ABUNDANT MOISTURE TO THE REGION. THERE
WILL BE A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS DUE TO
SEABREEZE INTERACTIONS AND DAYTIME SFC HEATING. THIS ACTIVITY
SHOULD BE FAIRLY ISOLATED. MONDAY NIGHT, A LOW WILL DEVELOP OVER
THE SOUTHEAST BRINGING INCREASED CLOUD COVER. HOWEVER, MOST OF THE
RAIN IS FORECAST TO STAY WELL TO THE EAST AND NORTHEAST. EXPECT
LOWS NEAR 70 AND HIGHS IN THE MID TO UPPER 80S.

.AVIATION...
[THROUGH 06Z FRIDAY]

SOME PATCHY FOG WILL BE POSSIBLE THIS MORNING, AND HAS ALREADY
BEEN REPORTED AT ECP AND VLD AS OF 07Z. VISIBILITY COULD BE
REDUCED TO IFR LEVELS. THE FOG THAT DOES DEVELOP SHOULD QUICKLY
DISSIPATE BY AROUND 13-14Z, FOLLOWED SOON THEREAFTER BY NUMEROUS
SHOWERS AND THUNDERSTORMS. MOST OF THE TERMINALS SHOULD BE
AFFECTED AT SOME POINT IN THE AFTERNOON OR EVENING. EVEN IF
INDIVIDUAL TERMINALS ARE NOT BEING AFFECTED AT A GIVEN TIME, THERE
MAY BE OTHER STORMS NEARBY FOR EXTENDED PERIODS OF TIME. HEAVY
RAIN, POSSIBLY REDUCING VISIBILITY TO IFR LEVELS, AND GUSTY WINDS
WILL BE A THREAT WITH ANY STORMS TODAY. STORMS SHOULD BEGIN TO
DIMINISH IN COVERAGE IN THE 00-03Z TIMEFRAME THIS EVENING.

.MARINE...

LIGHT SOUTHEASTERLY WINDS WILL INCREASE TO CAUTIONARY LEVELS
OVERNIGHT. FRIDAY MORNING...WINDS WILL REMAIN AROUND 15 KNOTS AND
DECREASE BY SUNDAY MORNING. ADVISORY CONDITIONS ARE NOT EXPECTED.

.FIRE WEATHER...

INCREASING MOISTURE AND RAIN CHANCES WILL PRECLUDE ANY RISK
OF RED FLAG CONDITIONS FOR AT LEAST THE NEXT SEVERAL DAYS.

.HYDROLOGY...

THERE WILL BE THE POTENTIAL FOR LOCALLY HEAVY RAINFALL, PARTICULARLY
TODAY, BUT POSSIBLY INTO THE WEEKEND AS WELL AS WEAK WINDS ALOFT
(CREATING SLOW STORM MOTIONS) AND ABOVE NORMAL ATMOSPHERIC MOISTURE
LEVELS LINGER ACROSS THE AREA. ISOLATED FLASH FLOODING WILL BE A
POSSIBILITY. RAINFALL TOTALS THROUGH SATURDAY SHOULD AVERAGE AROUND
0.7 TO 1.3 INCHES, HOWEVER LOCALIZED AREAS COULD SEE SIGNIFICANTLY
MORE THAN THAT. THESE AVERAGE RAINFALL AMOUNTS WILL LIKELY NOT BE
SUFFICIENT TO PRODUCE MAINSTEM RIVER FLOODING ON A WIDESPREAD BASIS,
BUT SOME CREEKS AND RIVERS SITUATED IN SMALLER DRAINAGE BASINS COULD
EXPERIENCE SOME FLOODING IF THEY RECEIVE THE HEAVIER RAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...

TALLAHASSEE   90  73  85  71  86 /  60  40  50  30  40
PANAMA CITY   84  72  81  73  82 /  40  30  50  40  40
DOTHAN        88  68  83  68  84 /  80  40  60  40  50
ALBANY        88  69  82  67  86 /  70  40  60  30  50
VALDOSTA      90  68  85  67  86 /  60  30  40  30  40
CROSS CITY    92  69  87  68  87 /  50  30  40  30  40
APALACHICOLA  83  75  82  74  82 /  30  20  40  40  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...TD/LAMERS
SHORT TERM...MCDERMOTT
LONG TERM...MCDERMOTT
AVIATION...LAMERS
MARINE...MCDERMOTT
FIRE WEATHER...LAMERS
HYDROLOGY...LAMERS

In the hours before

Special weather statement, May 14, 12:12 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
112 PM EDT THU MAY 14 2015

FLZ011-013-016-026-141745-
GADSDEN FL-JACKSON FL-CALHOUN FL-LIBERTY FL-
112 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY IN EFFECT THROUGH 145 PM EDT FOR
GADSDEN...JACKSON...CALHOUND AND LIBERTY COUNTIES...

AT 109 PM EDT /1209 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM 10 MILES SOUTHWEST OF
CHATTAHOOCHEE...OR 12 MILES NORTHEAST OF BLOUNTSTOWN. THIS STORM WAS
MOVING NORTHEAST AT 5 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
ROY...ROCK BLUFF AND TORREYA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3065 8497 3062 8483 3052 8491 3054 8501
TIME...MOT...LOC 1709Z 213DEG 4KT 3058 8494

TD
Special weather statement, May 14, 12:52 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
152 PM EDT THU MAY 14 2015

FLZ011-013-016-026-GAZ155-156-141815-
GADSDEN FL-JACKSON FL-JACKSON FL-CALHOUN FL-LIBERTY FL-DECATUR GA-
SEMINOLE GA-SEMINOLE GA-DECATUR GA-
152 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY IN EFFECT UNTIL 215 PM EDT ACROSS
GADSEN...JACKSON...CALHOUN...LIBERTY...DECATUR AND SEMINOLE
COUNTIES...

AT 151 PM EDT /1251 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
NEAR CHATTAHOOCHEE TO 7 MILES SOUTHEAST OF BLOUNTSTOWN...AND MOVING
NORTH AT 10 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BAINBRIDGE...GREENSBORO...CHATTAHOOCHEE...WEST BAINBRIDGE...ORANGE...
SNEADS...BRISTOL...ATTAPULGUS...CLIMAX...BRINSON...ROCK BLUFF...
VADA...WOODS...RIVER JUNCTION...HARDIN HEIGHTS...LYNN...AMSTERDAM...
RED HILL...SYCAMORE AND JUNIPER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3108 8438 3069 8438 3070 8469 3023 8488
      3022 8508 3076 8488 3078 8481 3080 8480
      3080 8479 3081 8479 3084 8477 3088 8477
      3089 8476 3104 8475 3105 8473 3107 8473
      3107 8465 3108 8464
TIME...MOT...LOC 1751Z 194DEG 10KT 3071 8481 3034 8498

TD
Special weather statement, May 14, 1:21 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT THU MAY 14 2015

FLZ011-013-026-141900-
JACKSON FL-CALHOUN FL-LIBERTY FL-
221 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY ISSUED UNTIL 300 PM EDT ACROSS
JACKSON...CALHOUN AND LIBERTY COUNTIES...

AT 220 PM EDT /120 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR BLOUNTSTOWN...MOVING NORTH AT 15
MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BLOUNTSTOWN...ALTHA...HUGH CREEK...WHITE POND...UNION CITY...RED
OAK...OCHEESEE...CHASON...DURHAM...NETTLE RIDGE...CLARKSVILLE...
BLOUNTSTOWN AIRPORT...SINK CREEK...HENDERSON MILL...ALLIANCE...
SELMAN...MACEDONIA...FRINK...CHIPOLA AND SHARPSTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3067 8526 3064 8496 3032 8505 3032 8526
TIME...MOT...LOC 1820Z 178DEG 13KT 3040 8516

TD
Special weather statement, May 14, 1:36 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
236 PM EDT THU MAY 14 2015

FLZ016-017-141915-
GADSDEN FL-LEON FL-
236 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND CENTRAL
LEON COUNTIES UNTIL 315 PM EDT...

AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MIDWAY...MOVING NORTHWEST AT 5 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAVANA...MIDWAY...TALLAHASSEE...INNOVATION PARK...TALLAHASSEE COML
AIRPORT...TALLAHASSEE MALL...SCOTLAND...LEVY PARK...GIBSON...MISSION
SAN LUIS...TALLAHASSEE COMM COLLEGE...TALLAHASSEE REGIONAL A/P...LAKE
BRADFORD AND ANDREW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3047 8428 3036 8437 3045 8456 3064 8443
TIME...MOT...LOC 1836Z 129DEG 6KT 3044 8438

TD
Special weather statement, May 14, 1:55 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
255 PM EDT THU MAY 14 2015

FLZ016-017-141945-
GADSDEN FL-LEON FL-
255 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GADSDEN AND SOUTH
CENTRAL LEON COUNTIES UNTIL 345 PM EDT...

AT 254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR TALLAHASSEE...MOVING NORTHWEST AT 15 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MIDWAY...TALLAHASSEE...FLORIDA A AND M...INNOVATION PARK...STATE
CAPITAL COMPLEX...EIGHT MILE POND...BELAIR...TALLAHASSEE MALL...LEON
COUNTY CIVIC CENTER...MISSION SAN LUIS...WINTHROP PARK...LAKE
BRADFORD...ANDREW...LUTTERLOH...LAKE ELLA...LAKE MUNSON...DOAK
CAMPBELL STADIUM...KLEMAN PLAZA...FLORIDA STATE UNIVERSITY AND
TALLAHASSEE COMMERCIAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3043 8419 3031 8426 3041 8454 3059 8444
TIME...MOT...LOC 1854Z 117DEG 14KT 3041 8429

TD
Special weather statement, May 14, 2:06 PM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
306 PM EDT THU MAY 14 2015

FLZ013-014-026-141945-
INLAND GULF FL-INLAND GULF FL-CALHOUN FL-LIBERTY FL-
306 PM EDT THU MAY 14 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CALHOUN...NORTH
CENTRAL GULF COUNTIES IN THE PANHANDLE OF FLORIDA AND WEST CENTRAL
LIBERTY COUNTIES IN THE BIG BEND OF FLORIDA UNTIL 345 PM EDT/245 PM
CDT/...

AT 306 PM EDT /206 PM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED A STRONG THUNDERSTORM NEAR WEWAHITCHKA...OR 19 MILES EAST
OF CALLAWAY...MOVING NORTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
STONEMILL CREEK...WEWAHITCHKA...SCOTTS FERRY...CHIPOLA PARK...CHIPOLA
CUTOFF...KINARD...RED HILL AND LEWIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3018 8538 3036 8518 3018 8503 3003 8526
TIME...MOT...LOC 1906Z 235DEG 12KT 3015 8526

TD

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 7:32 PM CDTSpecial Marine WarningTAE58 min
May 14, 12:12 PM CDTSpecial Weather StatementTAEGadsden33 min
May 14, 12:52 PM CDTSpecial Weather StatementTAELiberty23 min
May 14, 1:21 PM CDTSpecial Weather StatementTAECalhoun39 min
May 14, 1:36 PM CDTSpecial Weather StatementTAELeon39 min
May 14, 1:55 PM CDTSpecial Weather StatementTAELeon50 min
May 14, 2:06 PM CDTSpecial Weather StatementTAECalhoun39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.